MAUDE Adverse Event Report: DEPUY MITEK LLC US AGGRESIVE 5.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US AGGRESIVE 5.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283719
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is not available.
 
Event or Problem Description
It was reported by the affiliate via the cst tool that during an unknown procedure the shaver produced metal abrasions after starting it.It is unknown how the procedure was completed, however, there was an approximate delay of 10 minutes reported.No patient harm was reported by the affiliate.Additional information received on 01/10/2019 from the affiliate stating that there was a surgery delay around 10 minutes to suction of metal parts and changing shaver.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.The complaint can be confirmed.A visual inspection was performed to determine if the device had any gross visual defects that may contribute to the complaint condition.It was observed that the surfaces of the inner blade and outer hub were scratched in the lateral direction.To test the functionality of the device, the inner blade was rotated in both directions.From this operation, no notable resistance was detected.Per the ifu, proper irrigation must be maintained while the device is in use.If proper irrigation is not maintained, excessive friction can occur between the inner blade and the outer hub therefore causing metal particulate shedding.However, given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.A process deviation was issued during the processing of this lot of product, however the deviation is not related to the complaint condition.There is no evidence of manufacturing anomalies on the paperwork reviewed.A white paper was performed previously on this failure; the result indicated that the amount of shedding for this product is acceptable.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
AGGRESIVE 5.0MM 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8298027
Report Number1221934-2019-56299
Device Sequence Number2701563
Product Code HRX
UDI-Device Identifier10886705022076
UDI-Public10886705022076
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number283719
Device Lot NumberM1808026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date03/01/2019
Patient Sequence Number1